

In conjunction with *First Pivot* 



#### Introduction

The ACC is excited to continue what was a new initiative in 2023, aimed at young entrepreneurs in Year 9 and 10, with the competition to be overseen and managed by **First Pivot**.

Entrepreneurs see opportunity everywhere. A problem or challenge is an opportunity to help people. We encourage students to think of a business innovation or social solution that could make a difference to an individual, their community or to Australia, and pitch it to a panel of judges. The solution can create value and be measured in several ways.

- Financial Think <u>Apple and Steve Jobs</u>
- Social Think <u>climate change and Greta Thunberg</u>
- Impact Think <u>Hireup and Jordan and Laura O'Reilly</u>
- Happiness Think Jokestand and Callaghan McLaughlin

The goal is always for the output of value to be greater than the cost of inputs.

### Schools indicating that they will be involved in 2024

St Joseph's FTG:	1 team
Salesian:	1 team
Parade:	1 team
Mazenod:	1 team

#### **Event Details**

The ACC Pitch Competition will be held as part of the ACC Activities Day at Mazenod College on Wednesday August 21st in conjunction with the Debating and Public Speaking competitions and the Drama Workshop. Schools should arrive by 9:45am ready for a 10am start.

- Teams deliver two (2) pitches: 1 x Social theme and 1 x Business theme
- Team pitches not to exceed 3 minutes in length
- Teams present their pitches live to a panel of judges
- There will be 4 minutes of question and answer time for each team
- Maximum 7 teams per heat
- Teams must have between 2 4 members

#### Event Schedule (to be confirmed dependent upon total number of teams)

10:00am	Welcome, rules and introductions Paul Fahey (ACC) / Jim Schuman (First Pivot)	<b>Approx timing:</b> 5 minutes
10:05am	Presentation and Q&A with guest Entrepreneurs	20 minutes
10:25am	Team Pitch Presentation: Theme 1 "SOCIAL"	4 x 9 minutes
	Pitch (3), Questions (4), Transition (2) Repeat x 4 teams	
11:30am	Judge deliberation and participant break	15 minutes
11:45	Transition to Theme 2 Heats	2 minutes
11:47am	Team Pitch Presentation: Theme 2 "BUSINESS"	
	Pitch (3), Questions (4), Transition (2) Repeat x 4 teams	4 x 9 minutes
12:50pm	Judge deliberation and participant break	20 minutes
1:10pm	Judges feedback per team (presentation order)	20 minutes
1:30pm	Theme 1 Winner announced	5 minutes
1:35pm	Theme 2 Winner announced	5 minutes
1:40pm	Overall competition winner announced	5 minutes

**1:45pm** Concluding Remarks

1:50pm Group Photos

2:00pm END

5 minutes *10 minutes* 

# Guest Speakers / Competition Judges (TBC)

### Pre-event online workshops and post-event mentoring

As part of the event delivery, Jim Schuman from First Pivot will provide an opportunity for schools to attend a pre-event online workshop to ensure their preparedness for the competition. This can be done via a discussion between Jim and the teacher in charge, or an online session involving the staff and students taking part in the competition. Schools are invited to contact Jim directly to arrange details if they would like to take up this opportunity: <u>Jim@firstpivot.com.au</u>

0423 840 540

Teams can also take up the opportunity to connect with Jim or one of the judges post event for follow up and further guidance / mentoring.

## Photography & Videography

The ACC will engage a photographer and videographer to capture images and video footage of the event. It is the responsibility of the schools to inform the ACC if any particular student does not wish their image to be used on our communication platforms (website, social media, newsletter, etc).

## Judging Criteria

Entries will be judged on the following criteria:

- 1. Creativity of the idea, business name, and presentation
- 2. Communication of the pitch
- 3. Problem solved, service, or product
- 4. Value created
- 5. Overall quality

## **Results and Presentation of Awards**

The winning team for each Pitch (Social theme and Business theme) will be announced at the conclusion of each round. The judging panel will allocate points for each pitch based on

a set of criteria, with the combined points for both pitches to be used in determining an overall competition ranking. The team finishing in first place will be presented with an ACC banner and individual pennants for each participant.

### Entry fee

\$200 per team (inc GST). The ACC will cover the cost for all participating schools initially and will invoice schools separately at a later date.

## **Competition Rules**

- 1. Each participating school must confirm their involvement with the ACC Office no later than **<u>Friday August 2nd</u>**.
- 2. Each school can enter either ONE or TWO teams in the competition, with teams consisting of between 2 to 4 members. Every team member must play a part in each presentation / pitch.
- 3. Teams will arrive with their idea and pitches ready to present. They must be entirely created by students. Parents and teachers can offer support and guidance, keeping in mind that this is a competition for students.
- 4. Pitch entries must be no longer than 3 minutes, with teams encouraged to utilise their entire 3-minute time slot for their presentation.
- 5. Each Pitch should contain a presentation element on screen. The presentation can be done via PowerPoint, Canva, Apple, Google, etc from a laptop computer supplied by the team. Part of this presentation can involve a video element, but it is not essential.
- 6. A data projector will be available for students to connect their laptop to the screen. The team's laptop must have a HDMI port to be able to connect to the projector via a HDMI cable that will be provided. On screen presentations should involve visual content only, not sound.
- 7. The Judges will pick a winner based on their objective analysis of the ideas and pitches against the provided Judging Rubric as well as their responses to the Judge's questions.

Further details:

Paul Fahey ACC Executive Officer paul@accvic.au 0408 598 093